Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 28, 2021, 7:19 PM CDT for LeFlore County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 7:19 PM CDT (00:19 UTC)
- Expired
- Apr 28, 2021, 8:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 63 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
052
WWUS84 KTSA 290019
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
719 PM CDT Wed Apr 28 2021
OKZ076-290100-
Le Flore OK-
719 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 800 PM CDT...
At 719 PM CDT, a strong thunderstorm was located 6 miles northwest of
Mountain Fork, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of southeastern Le
Flore County.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3467 9465 3494 9446 3493 9444 3462 9446
3460 9449
TIME...MOT...LOC 0019Z 220DEG 21KT 3469 9453
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 28, 6:23 PM CDT, 56 minutes earlier.
Area forecast discussion, Apr 28, 6:23 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
623 PM CDT Wed Apr 28 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Areas of showers/thunderstorms continue across the region
early this evening, with an increase in coverage expected
across southeast OK into northwest AR through the evening hours.
MVFR/IFR conditions will prevail, with poorest conditions in and
near areas of thunderstorms. Expect the bulk of thunderstorms to
exit southeast OK/northwest AR after 07-08Z, with winds becoming
northernly as a cold front pushes south. Improvement in cigs
expected later Thursday morning.
&&
.PREV DISCUSSION... /Issued 241 PM CDT Wed Apr 28 2021/
DISCUSSION...
Widespread rainfall overnight through today produced a corridor of
2 to 7 inch rainfall from east central OK through NW AR. The
resultant rain cooled airmass has reinforced a sfc boundary
currently aligned just south of the Red River across NE TX.
Persist warm advection atop this boundary has maintained showers
and storms southeast of Interstate 44 through the day with more
scattered convection occurring further northwest nearer the
synoptic cold front. Short term guidance continues to suggest some
northward advance of the TX boundary into far SE OK later this
afternoon. Assuming this does occur, the resultant conditions
will become notably more favorable for severe weather along and
south of the frontal boundary w/ forecast soundings maintaining
sizable low level hodographs through the evening hours. Further
north nearer the cold front isolated occurrences of funnel clouds
have been reported within the a corridor low level vorticity and
ample low level instability. This zone will become less favorable
by evening and severe weather potential continues to appear low
along the advancing cold front later tonight.
Rainfall and associated flooding remain the most likely severe
weather hazard overnight through early Thursday. Additional
corridors of heavier rainfall are likely to develop where flooding
is ongoing and will locally worsen the situation. Additionally,
major river flooding is forecast along the Illinois basin and
adjacent floodplains will likely experience several days of
flooding.
The front clears the forecast area during the day Thursday with
rain chances focused just south of the forecast area Friday into
Saturday. Data continue to converge toward the upper low
eventually lifting northeastward near or across the forecast area
with shower and storm chances increasing Sunday. Severe weather
potential may increase Sunday afternoon beneath the cold pool
aloft.
The next wave quickly follows the Sunday system with shower and
storm chances increasing again Monday into Tuesday. Exact timing
remains uncertain but the idea of increasing storm chances and
likely some severe weather threat remains a consistent forecast
message for early next week.
PREV DISCUSSION... /Issued 1217 PM CDT Wed Apr 28 2021/
.UPDATE...
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Aviation conditions will continue to be degraded through the
period, with periods of TSRA likely to affect all terminals during
the first 6 to 12 hours of the TAF. IFR/MVFR conditions will
prevail through the period, with the worst conditions found in the
stronger thunderstorms. Winds will shift from a southerly
direction to the north Wednesday morning behind the slow moving
cold front. Conditions may begin to improve some late in the
period at the NE OK terminals, with better and more widespread
improvement expected after 18Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 61 76 52 77 / 80 10 0 0
FSM 66 76 54 78 / 100 70 10 10
MLC 63 74 54 76 / 90 50 10 10
BVO 59 76 49 76 / 80 10 0 0
FYV 62 72 49 75 / 100 50 0 0
BYV 62 72 50 74 / 100 50 0 0
MKO 62 74 51 76 / 90 30 10 0
MIO 61 75 49 75 / 90 10 0 0
F10 61 74 52 76 / 90 30 10 0
HHW 65 74 57 75 / 100 80 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ049-053>076.
AR...Flood Watch through Thursday morning for ARZ001-002-010-011-019-
020-029.
&&
AVIATION.....18Hazardous weather outlook, Apr 28, 5:08 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 508 PM CDT Wed Apr 28 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 508 PM CDT Wed Apr 28 2021 ...FLOODING AND SEVERE THUNDERSTORM THREAT CONTINUES... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Limited. AREA... Generally along and south of Interstate 40. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA... Eastern Oklahoma and Northwestern Arkansas. ONSET... Ongoing. FLASH FLOOD. RISK...Elevated. AREA... Eastern Oklahoma and Northwestern Arkansas. ONSET... Ongoing. HEAVY RAIN. RISK...Elevated. AREA... Eastern Oklahoma and Northwestern Arkansas. ONSET... Ongoing. DISCUSSION... Thunderstorms are expected to continue to develop through the late afternoon and evening hours across eastern Oklahoma and northwestern Arkansas ahead of a slow moving cold front that is starting to move into northeastern Oklahoma. Heavy rainfall and flash flooding continues to be the main concern going into the evening and overnight hours, especially since soils are very saturated with today's activity. It will not take much for flash flooding to develop once again across the area. Continue to heed road closed signs and turn around, don't drown if you encounter a flooded roadway. Additional heavy rainfall will also affect area rivers as well. Continue to monitor the forecast for the latest information. Conditions continue to remain favorable across the area for severe weather this evening and overnight including a low threat for tornadoes. The area of greatest concern for severe weather will generally be along and south of Interstate 40 across southeast Oklahoma into west-central Arkansas. The most intense storms in this area will be capable of producing all severe weather hazards. Shower and storm activity will gradually diminish from northwest to southeast through the night as the cold front moves through. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential. FRIDAY...No Hazards. SATURDAY...Thunderstorm Potential. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY AND TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Showers and thunderstorms will gradually end from the northwest Thursday. The main upper level storm system will finally move northeast out of southwest Texas this weekend and across our area by Sunday, bringing a chance for showers and thunderstorms late Saturday night and Sunday. Another storm system will keep the chances for showers and thunderstorms going into early next week. weather.gov/tulsa contains additional information. Snider
In the hours before
Local storm report, Apr 28, 2:10 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
210 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM FLASH FLOOD 3 SW MOUNTAINBURG 35.60N 94.20W
04/28/2021 CRAWFORD AR DEPT OF HIGHWAYS
A SECTION OF STATE HWY 282 HAS BEEN CLOSED
DUE TO HIGH WATER.
&&Local storm report, Apr 28, 2:41 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
241 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM FLASH FLOOD LEACH 36.20N 94.92W
04/28/2021 DELAWARE OK EMERGENCY MNGR
US HIGHWAY 412 CLOSED FROM LEACH TO KANSAS.
&&Local storm report, Apr 28, 2:46 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
246 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG 2 S INDIANOLA 35.04N 95.77W
04/28/2021 PITTSBURG OK EMERGENCY MNGR
DAMAGE TO A SHED, TREES. GARAGE DOOR BLOWN
IN. POSSIBLE TORNADO. REPORTS FROM EMERGENCY
MANAGEMENT AND STORM CHASERS.
&&
KAHLocal storm report, Apr 28, 2:57 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
257 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND DMG OAK GROVE 36.46N 93.45W
04/28/2021 CARROLL AR PUBLIC
DAMAGE TO A BARN. PHOTO POSTED ON OFFICE FACEBOOK PAGE.
TIME ESTIMATED VIA RADAR.
&&
KAHLocal storm report, Apr 28, 4:35 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
435 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM TORNADO 3 NNW STILWELL 35.85N 94.65W
04/28/2021 ADAIR OK NWS STORM SURVEY
EF1 TORNADO UPROOTED TREES, DAMAGED AND
DESTROYED SEVERAL BARNS. SEVERAL HOMES
DAMAGED.
&&Special weather statement, Apr 28, 7:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
719 PM CDT Wed Apr 28 2021
OKZ076-290100-
Le Flore OK-
719 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 800 PM CDT...
At 719 PM CDT, a strong thunderstorm was located 6 miles northwest of
Mountain Fork, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of southeastern Le
Flore County.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3467 9465 3494 9446 3493 9444 3462 9446
3460 9449
TIME...MOT...LOC 0019Z 220DEG 21KT 3469 9453The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:56 PM CDT | Special Weather Statement | TSA | Haskell, Latimer | 49 min |
| Apr 28, 8:25 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 50 min |
| Apr 28, 8:31 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Sequoyah | 4 hr |
| Apr 28, 8:50 PM CDT | Tornado Warning | TSA | LeFlore | 25 min |
| Apr 28, 9:06 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 39 min |
| Apr 28, 9:14 PM CDT | Tornado Warning | TSA | LeFlore | 31 min |
| Apr 28, 9:19 PM CDT | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 3 hr |
| Apr 28, 9:27 PM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 3 hr |
| Apr 28, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 28 min |
| Apr 28, 10:40 PM CDT | Flash Flood Warning | TSA | Adair, Sequoyah | 4 hr |
| Apr 28, 10:58 PM CDT | Special Weather Statement | TSA | Choctaw | 47 min |
| Apr 29, 12:04 AM CDT | Special Weather Statement | TSA | Pushmataha | 26 min |
| Apr 29, 12:19 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Pittsburg, Sequoyah | 6 hr |
| Apr 29, 12:25 AM CDT | Special Weather Statement | TSA | Pittsburg | 35 min |
| Apr 29, 12:54 AM CDT | Special Weather Statement | TSA | LeFlore | 36 min |
| Apr 29, 1:47 AM CDT | Areal Flood Advisory | TSA | Choctaw, LeFlore, Pushmataha | 4 hr |
| Apr 29, 1:49 AM CDT | Special Weather Statement | TSA | Choctaw | 41 min |
| Apr 29, 2:35 AM CDT | Flash Flood Warning | TSA | Adair, Sequoyah | 4 hr |
| Apr 29, 7:18 AM CDT | Areal Flood Warning | TSA | Choctaw, Haskell, Latimer, LeFlore, Pittsburg, Pushmataha and 1 more | 10 hr |
| Apr 29, 10:56 AM CDT | River Flood Warning | TSA | Cherokee | 4 hr |
| Apr 28, 7:22 PM CDT | Special Weather Statement | TSA | Franklin | 23 min |
| Apr 28, 7:34 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 26 min |
| Apr 28, 7:42 PM CDT | Areal Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 9 hr |
| Apr 28, 9:27 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 48 min |
| Apr 28, 9:29 PM CDT | Tornado Warning | TSA | Sebastian | 28 min |
| Apr 29, 2:13 AM CDT | Special Weather Statement | TSA | Franklin | 32 min |
| Apr 29, 11:36 AM CDT | River Flood Warning | TSA | Crawford, Franklin | 9 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.